Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Had transfornaminal steroid injection l4 nerve block. Had back pain due to disc bulge. Suggestions?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5292 Questions
I had a transfornaminal steroid injection l4 nerve block and the said he also blasted the joint(?) . This took place last Thursday. For 6 weeks I have had back pain due to disc bulge at l4/l5 also minor bulge at l5/s1 not compressing nerve. Since the injection I now have new intense pain in my right hip, buttock. I still have twinge in back and some amount of sciatica in the left leg. Mainly concerned about the right side and this new pain. Any thoughts?
Posted Mon, 18 Nov 2013 in Back Pain
Answered by Dr. Sudhir Kumar 3 hours later
Brief Answer:
This pain also seems neurogenic

Detailed Answer:
Thank you for posting your query.

The current pain also seems to arise from the lower back (lumbar region), as the nerves from that region travel to buttock and hip region.

It is most probably not a complication of the transforaminal injection that you have had.

As of now, you can take medications such as pregabalin or gabapentin capsules that relieve nerve pain.

I hope it helps. Please get back if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Above answer was peer-reviewed by
Follow-up: Had transfornaminal steroid injection l4 nerve block. Had back pain due to disc bulge. Suggestions? 13 hours later
Why has this started since the injection? Or was my other pain masking it? Should i contact my consultant. My gp just seems to want to keep me on DHC and diazepam sparingly. How long should it take before this resolves? Sorry for all the questions but my lifestyle is suffering and i am getting depressed. I am able to work from home but no sleep and after sitting for a few hours the pain in both hips/thighs is agony.
Answered by Dr. Sudhir Kumar 8 hours later
Brief Answer:
My reply is below

Detailed Answer:
Thank you for getting back.

I can understand your discomfort on account of pain, and I know it is adversely affecting your lifestyle. That is the reason I suggested the medications above.

It is probably co-incidental that this pain started after the injections. It may be better to contact your consultant, as it is easier to confirm the diagnosis after clinical examination.

You would get better in 10-14 days, once you start the medications.

I would be pleased to answer any follow up queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor